Funnel Cloud, Palm Beach
- When
- July 5, 8:26 AM EST to 8:41 AM EST
- Where
- Palm Beach County, 7.15 mi SSW of Boca Raton
- Reported by
- ASOS
- Coordinates
- 26.250, -80.110
Pompano Beach ASOS reported a funnel cloud at 926 AM EDT and ending at 941 AM EDT.
Morning showers and thunderstorms moved onshore from the Atlantic waters producing a funnel cloud near Pompano Beach. The Pompano Beach ASOS reported the funnel cloud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Morning showers and thunderstorms moved onshore from the Atlantic waters producing a funnel cloud near Pompano Beach. The Pompano Beach ASOS reported the funnel cloud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 5, 6:52 AM EST, 1 hour 34 minutes earlier.
Area Forecast Discussion
National Weather Service Miami FL
752 AM EDT TUE JUL 5 2016
.AVIATION...
East coast terminals should be drier today with VFR. A stray
morning or early afternoon shower could pop up near the terminals,
but the majority of the convection should be inland of the east
coast terminals. APF and TMB could see showers and thunderstorms
near the terminals this afternoon and early evening. Gulf sea
breeze is expected to develop around 16z today & convection should
retreat west by 03z tonight. Brief bouts of MVFR are possible with
showers & IFR with a direct impact from +TSRA.
02/RAG
&&
.PREV DISCUSSION... /issued 351 AM EDT TUE JUL 5 2016/
..NEAR RECORD HIGHS AND BELOW NORMAL POPS FOR REST OF THIS WEEK...
SHORT TERM...
TODAY AND WEDNESDAY...
The 500 mb high pressure will continue to build to 595-597 mbs over
the Western Atlantic waters today into Wednesday while extending
west into Central Florida. This will keep an easterly wind flow
over South Florida today into Wednesday. At the same time, the
Saharan air will continue to work into South Florida from the
Bahama Islands. This weather pattern will limit the showers and
thunderstorms to mainly over the western areas of South Florida
this afternoon and again on Wednesday afternoon. The pops over the
western areas of South Florida will be at most 30 percent today
and only 20 percent on Wednesday.
With the limit of the showers and thunderstorms over South Florida
today and again on Wednesday, high temperatures will be able to
warm up into the lower to mid 90s over the metro areas to the mid
to upper 90s over the interior areas. These high temperatures are
near the record highs for this time of year. The relative
humidity will also be up through this time allowing for the heat
indices to get up into the lower 100s over the metro areas to the
103 to 105 degrees over the interior areas. At this time, it looks
like the heat indices will remain below the heat advisory
conditions, but will continue to monitor the conditions today into
Wednesday.
THURSDAY AND FRIDAY...
The 500 mb high will slowly weaken and move southward into South
Florida late this week. However, the saharan air will remain over
South Florida for at least Thursday before dissipating Thursday
night. Therefore, the weather will be mostly dry over South
Florida on Thursday except for ma slight chance of pops over the
western interior areas. On Friday, some moisture will return to
the area from the south as the winds will be more southerly
direction. This will allow for more showers and thunderstorms on
Friday especially over the interior areas.
High temperatures will still be near record highs late this week,
with highs in the lower to mid 90s over the metro areas to the mid
to upper 90s over the interior areas. Heat indices will also
remain in the lower 100s over the metro areas to 103 to 105
degrees over the interior areas.
LONG TERM...
The 500 mb high will then move back into Central Florida from
South Florida this weekend, and remain over Central Florida early
next week. However, the 500 mb high will only be around 590 mbs
this weekend into early next week. This will allow for isolated to
scattered showers and thunderstorms to develop each afternoon along
the sea breezes with the focus over the interior and west coast
metro areas.
High temperatures will also be back to near normal conditions
over South Florida this weekend into early next week, with highs
around 90 over the metro areas to lower to mid 90s over the
interior areas.
MARINE...
The winds will easterly today into Thursday before going more
southerly on Friday. The winds will then become easterly again
this weekend. The wind speeds will be less than 15 knots today
into this weekend. This will keep the seas at 3 feet or less in
both the Atlantic and Gulf waters of South Florida today into this
weekend.
CLIMATE...
7/5/16 7/5/16 7/6/16 7/6/16
CITIES HIGH SO FAR RECORD HIGHS FORECAST HIGHS RECORD HIGHS
Miami 93 97 - 1992 93 95 - 2009
Ft Lauderdale 92 95 - 1949 92 97 - 1954
Palm Beach 93 96 - 1914 93 95 - 1998
Naples 93 95 - 1990 93 96 - 1944
7/7/16 7/7/16 7/8/16 7/8/16
CITIES FORECAST HIGHS RECORD HIGHS FORECAST HIGHS RECORD HIGHS
Miami 93 95 - 2009 93 94 - 2009
Ft Lauderdale 92 97 - 2009 92 98 - 1932
Palm Beach 93 97 - 1980 93 96 - 1963
Naples 93 96 - 2001 93 97 - 1945
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 93 80 93 80 / 10 10 10 10
Fort Lauderdale 92 82 92 82 / 10 10 10 10
Miami 93 81 93 81 / 10 10 10 10
Naples 93 77 93 77 / 20 20 20 10
&&
.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&
Aviation...02/RAGHAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 409 AM EDT TUE JUL 5 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 052015- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 409 AM EDT TUE JUL 5 2016 ...FEWER THUNDERSTORMS TODAY FAVORING INTERIOR AND WEST AREAS... ...NEAR RECORD HIGHS EXPECTED THROUGH THE WORK WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP TODAY MAINLY OVER THE INTERIOR AND WESTERN HALF OF SOUTH FLORIDA. FREQUENT LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 MPH OR GREATER, PRIMARILY OVER INTERIOR SECTIONS THIS AFTERNOON AND EARLY THIS EVENING. FLOODING: SLOW MOVEMENT OF THE STRONGEST THUNDERSTORMS MAY LEAD TO FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS IN AREAS OF HIGHEST CONCENTRATION OF SHOWERS AND THUNDERSTORMS OVER THE WESTERN HALF OF SOUTH FLORIDA. TEMPERATURES: HIGHEST HEAT INDEX VALUES WILL RANGE FROM 100 TO 103 DEGREES OVER METRO AREAS OF SOUTH FLORIDA TO AS HIGH AS 105 DEGREES OVER PORTIONS OF THE INTERIOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM THREAT WILL BE LOW THROUGH THURSDAY WITH THE BEST CHANCES OVER THE INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA. THUNDERSTORM WILL BECOME MORE ACTIVE FRIDAY AND INTO NEXT WEEKEND, FAVORING INTERIOR AREAS. HIGHEST HEAT INDEX TEMPERATURES EACH AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK WILL RANGE FROM 102 TO 107 DEGREES, HIGHEST OVER THE INTERIOR. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The Miami radar (KAMX), 77 km away, was scanning. The volume nearest the first event began at 13:28 UTC.
1 funnel cloud. Local standard time, as filed.
Pompano Beach ASOS reported a funnel cloud at 926 AM EDT and ending at 941 AM EDT.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 639239.